Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is SupervisedTreatment Interruption Advisable ?
Jul 16, 2004

I have been diagnosed during seroconversion when my antibody test was still negative and my CD4 Count was 320 and Viral Load 750 000.

My doctor advised to treat hard and fast and I immediately started ARV treatment with a combination of Stocrin, 3TC and Zerit.

3 Months down the line my viral load is undetectable and my CD4 count is over 1000.

I have adhered to my drug regiment 100% and I am living an absolute positive lifestyle with good exercise and nutrition and no alchol or drugs.

My doctor is thinking of taking me of ARV treatment after 6 months to a year.

My question is:

Seen that I tolerate the ARV drugs well and have managed to keep my CD4 count very high by starting treatment during primary infection is this advisable.

I am concerned about ending treatment and allowing the reservoirs of HIV to build up.

I realise the flip side is long term side effects and resistance to the medication.

If I was your patient what would you advise me?

Thanking you in advance.

Response from Dr. Lee

It seems that you are in a good position to try discontinuing the medicines with close follow-up to watch for significant viral rebound. There are some who would even say that waiting until the CD4 count drops to a certain threshold (300-350)is a better means to monitor than the viral level for determining when to resume therapy. Either way, you probably won't really lose much ground as long as you are following closely the changes that occur off medications.

Be well.



Previous
Hiv and cancer
Next
Feet driving me crazy in the evenings

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement